Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
Freaked

Interested In People's Experiences With Midodrine?

Recommended Posts

So recently, after 2.5 years with POTS, I went to see my country's only actual expert in the area, a gerontologist named Professor Lyons in Limerick City. My initial experience with him has been positive; he knew his stuff and he says he'll fill out a disability report. He prescribed me midodrine. He seemed pleasant and intelligent, which is a nice change compared to many of medical experiences since I got sick.

Midodrine was suggested for me before, but I was so wary of drugs by that point that I just didn't want to try it. He's started me out with the lowest dose, 2.5mg, and I started taking it today. Have a few questions for anyone who's been on it:

I have awful skin crawling and goosebumps with it, which was listed as a common side effect. Did this lessen for any of you who got it? Not gonna be able to put up with it if it continues like this.

Do you find you get a withdrawal effect? As in if you stop taking it, are your symptoms worse than baseline, or do they just go back to normal?

Share this post


Link to post
Share on other sites

Hi, I've been on taken on and off midodrine several times and I get the skin crawling/tingling every time I start taking it again. Usually begins to subside after the first week and after the first month completely gone. My baseline blood pressure is pretty variable so would be hard to say weather any kind of withdrawl/dependant is going on. I currently take 10 MG 5 times during the day (every three hours) I can typically tell when it's time for the next dose because I start to feel worse/pass out more. I typically don't get moving in the morning till after my second dose. I'm hoping to be able to decrease my dose soon as it seems to cause more headaches for me the higher the dose. I also take florinef which causes headaches so not entirely certain midodrine is the main culprit. Hope you and your Doctor are able to figure things out. God bless.

Share this post


Link to post
Share on other sites

hi, I've been taking midodrine for two years, started at 2.5 mg and now am at 5 mg. the goosebumps and stuff subsided for me in time. i remember feeling cold all the time when i first took it. my POTS has taken some strange turns and i increased midodrine last year when i went into a dive. lately i've been in a good phase and i sort of wonder whether i need the midodrine. but it definitely lowered my heart rate, enabled me to do more, when i started it two years ago.

Share this post


Link to post
Share on other sites

Midodrine has been the most helpful med for me so far. The goosebumps, coldness and skin crawling have unfortunately not subsided for me after almost a year - but I can tolerate that in exchange for the significantly improved functioning. I take 5 mg 2-3x a day. I work and I have two preschoolers so I need all the help I can get. I believe it depends on each person how many side effects they feel they can tolerate.

Share this post


Link to post
Share on other sites

I'm having an issue where I tolerate a very narrow dosage. I had a spell about a year ago and for some reason could no longer tolerate the dose I was on, which was only 2.5. I started cutting the pills in half at 1.25 mg and felt good. I've been at that dosage for a while now, and every time I either try to go back up to 2.5 (feels like my head is squeezing) or down (feels like there is zero blood flow in my brain), I get all messed up.

The other day, new doc told me to get off of it completely because I was on such a small dose it wouldn't matter, anyway. Well, I'm on Day 2 of weaning off of my 1.25 dosage, and I feel AWFUL. I can hardly think or hold my head up. I'm going to give it a few more days and maybe get back on if things don't improve. He almost kind of laughed at me, like, haha, 1.25 can't possibly be doing anything for you. But, most of my symptoms are in my head/brain. It seems like any med that messes with the vasoconstriction or dilation in my brain totally screws me up.

Has anyone else had this extreme sensitivity to Midodrine dosing? Or any other drugs for that matter that squeeze or dilate ...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...